Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Lowering the dose of cipralex. Taking cymbalta. Depression symptoms are recurring. Weight gain and nervousness. Any advice?

Since end of January I have been lowering my dose of Cipralex in order to start Cymbalta...I am now down to 5 mg and 0 mg alternating days and have been on 30 mg of Cymbalta for 2 weeks....about 5 days ago I went on the higher dose of 60 mg. Today and for a few days I have been so low and no motivation - my depression symptoms are back....I m wondering how long it will take to get the full effect of the 60mg dose now that I ve pretty much stopped my cipralex. Thank you My Dr. and I discussed switching to Cympalta as I was still having a nervous stomache and hunger and gained allot of weight since the 3 years I ve been on Cipralex.
Asked On : Wed, 20 Mar 2013
Answers:  3 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for your query. Cipralex is escitalopram, a SSRI antidepressant and cymbalta is duloxetine, a SNRI antidepressant. It is encouraging to note that you showed good response to cipralex. You are in the process of cross-taper i.e addition of cymbalta with withdrawal of cipralex. You are likely to experience depressive symptoms during this transient phase. You shoukd be fine in another 2-3 weeks once the cross-taper is completed. Wish you good health.
Dr Sundar
Answered: Wed, 27 Mar 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Cipralex or escitalopram is a SSRI drug and cymbalta is duloxetine a SNRI drug. You were on cipralex for long time and with good response. Now dose is being tapered because of stomach ache, hunger and weight gain. Duloxetine has been started. As it has been just 2 weeks of starting duloxetine and escitalopram dose has been decreased to 5 mg every alternate days. Due to this you has been having depressive symptoms. It will take at least 2 more week to get full effect of duloxetine. Don't worry with in two weeks you will improve.

Dr. Seikhoo Bishnoi
Answered: Wed, 20 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

Cipralex is an effective medication for depression, however some people like yourself can gain weight and have GI symptoms when being on the medication. I feel like you should increase the dose of cymbalta even more since you have room to go up higher and are not having and side effects of the medication. I hope your weight gain has stabilized or you are losing weight on the medication. I suggest that you consult with your psychiatrist to make this decision.

Take care and I hope this advice helped. Have a lovely day !
Answered: Wed, 20 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor